Alert archive / Utah / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 16, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 18, 2009, 1:09 PM MDT for Juab County, Sanpete County, Utah. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2009, 1:09 PM MDT (19:09 UTC)
- Expired
- Jun 18, 2009, 2:00 PM MDT
- In force
- 51 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
Counties Juab County, UT, Sanpete County, UT
The radar
The Salt Lake City radar (KMTX), 184 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 7.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 449 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 574 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 181909 SVRSLC UTC023-039-182000- /O.NEW.KSLC.SV.W.0016.090618T1909Z-090618T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 109 PM MDT THU JUN 18 2009 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL JUAB COUNTY IN UTAH NORTH CENTRAL SANPETE COUNTY IN UTAH * UNTIL 200 PM MDT * AT 108 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF NEPHI...AND MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEPHI AROUND 155 PM MDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. && LAT...LON 3970 11153 3948 11178 3973 11204 3987 11189 TIME...MOT...LOC 1910Z 324DEG 7KT 3977 11191 $$ YOUNG
2 follow-up statements
000 WWUS55 KSLC 181939 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 139 PM MDT THU JUN 18 2009 UTC023-039-182000- /O.CON.KSLC.SV.W.0016.000000T0000Z-090618T2000Z/ SANPETE UT-JUAB UT- 139 PM MDT THU JUN 18 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM MDT FOR EAST CENTRAL JUAB AND NORTH CENTRAL SANPETE COUNTIES... AT 138 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR NEPHI...MOVING SOUTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... NEPHI AROUND 155 PM MDT... LAT...LON 3970 11153 3948 11178 3973 11204 3987 11189 TIME...MOT...LOC 1939Z 324DEG 7KT 3972 11187 $$ YOUNG
000 WWUS55 KSLC 181956 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 156 PM MDT THU JUN 18 2009 UTC023-039-182006- /O.EXP.KSLC.SV.W.0016.000000T0000Z-090618T2000Z/ SANPETE UT-JUAB UT- 156 PM MDT THU JUN 18 2009 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JUAB AND NORTH CENTRAL SANPETE COUNTIES WILL EXPIRE AT 200 PM MDT... LAT...LON 3970 11153 3948 11178 3973 11204 3987 11189 TIME...MOT...LOC 1956Z 324DEG 7KT 3969 11185 $$ YOUNG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 10:36 AM MDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jun 18, 10:36 AM MDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1036 AM MDT THU JUN 18 2009 .SYNOPSIS...AN UPPER LEVEL TROUGH WILL MOVE EAST THROUGH UTAH TODAY...FOLLOWED BY STABLE HIGH PRESSURE ALOFT TONIGHT THROUGH FRIDAY. THE NEXT PACIFIC TROUGH WILL MOVE INTO THE GREAT BASIN THIS WEEKEND...MAINTAINING COOL AND UNSETTLED WEATHER ACROSS THE NORTHERN HALF OF UTAH INTO EARLY NEXT WEEK. && .DISCUSSION...REGIONAL WATER VAPOR LOOP POSITIONS AN UPPER TROUGH OVER UTAH AT THIS TIME...WITH AXIS RUNNING NORTH SOUTH BISECTING THE GREAT SALT LAKE. A SHORT WAVE RIDGE IS RAPIDLY PUNCHING NORTHEAST THROUGH WESTERN NEVADA...WITH +5C WARM ADVECTION OVERNIGHT AT KRNO. A NORTHWEST TO SOUTHEAST ORIENTED 90-110 KNOT JET IS DRAPED ACROSS EASTERN NEVADA WITH CORE NEAR THE UT/ID/NV TRIPLE POINT. RUC13 ANALYSIS PLACES A VORT MAX OVER FAR NORTHWESTERN UTAH...TRACKING SOUTHEAST ALONG THE JET. PWATS REMAIN ELEVATED THIS MORNING ACROSS THE NORTH...WITH VALUES APPROACHING 1 INCH IN THE COLUMN PER 12Z KSLC RAOB AND GOES SOUNDING IMAGERY. FAVORABLE DYNAMIC LIFT COUPLED WITH MOISTURE AND MARGINAL DAYTIME HEATING WILL ONCE AGAIN BOIL SCATTERED CONVECTION ALONG THE WASATCH FRONT THROUGH EARLY THIS AFTERNOON BEFORE THINNING OUT WITH LOSS OF DYNAMIC SUPPORT. PRIMARY THREATS FROM TODAYS RAINFALL WILL CONTINUE TO REVOLVE AROUND LOCALLY HEAVY RAINFALL ON ALREADY SATURATED SOILS...AND ISOLATED THUNDERSTORM DEVELOPMENT. ANTICIPATE THIS THREAT REMAINS HIGHEST ALONG THE WASATCH FRONT FROM UTAH VALLEY NORTH TO THE IDAHO LINE AS WEAK BUT FAVORABLE OROGRAPHIC SUPPORT WILL OCCUR AS 700MB WINDS CONTINUE TO BACK FROM WEST TO NORTHWEST THROUGH THE DAY TODAY. WITH LACK OF DYNAMIC SUPPORT THIS AFTERNOON...SHOWERS AND STORMS SHOULD RAPIDLY DISSIPATE HEADING INTO THIS EVENING. THE AFOREMENTIONED SHORT WAVE RIDGE OVER NEVADA WILL CONTINUE TO PRESS NORTHEAST THROUGH THE STATE OVERNIGHT ALLOWING A MUCH NEEDED DRY REPRIEVE STATEWIDE FOR FRIDAY. HAVE UPDATED PRODUCTS TO ADD THUNDER THIS MORNING...AND PROVIDE AREAL COVERAGE IN THE ZONES. PREVIOUS DISCUSSION FOLLOWS.... THE BREAK FROM CONVECTION FRIDAY WILL BE SHORT-LIVED UP NORTH AS THE NEXT ENERGETIC PACIFIC TROUGH SWINGS THROUGH THE GREAT BASIN SATURDAY...FOLLOWED BY A COLDER PACIFIC TROUGH SETTLING INTO THE PACIFIC NW/NRN ROCKIES/WRN GREAT BASIN LATE IN THE WEEKEND. THIS SECOND TROUGH LOOKS LIKE IT WILL EJECT E-NE LATE SUNDAY/MONDAY... KEEPING THE BULK OF THE MID-LEVEL COLD AIR AND DYNAMIC LIFT OVER THE NRN ROCKIES. FAR NRN UTAH WILL SEE SOME CONVECTION AS THE TROUGH MOVES THROUGH THE NRN ROCKIES LATE SUNDAY/SUNDAY NIGHT. STILL NOT LOOKING AT ANY RAPID RETURN TO MORE SUMMER-LIKE CONDITIONS IN THE EXTENDED PERIOD. THE UPPER RIDGE OVER THE SRN PLAINS THROUGH SRN ROCKIES PROBABLY WONT BULGE NW INTO UTAH AS A SERIES OF PACIFIC SHORTWAVE RIPPLE THROUGH THE PACIFIC NW/NRN ROCKIES NEXT WEEK. INCREASING SW FLOW BETWEEN THE UPPER HIGH AND THE SHORTWAVE TO THE NORTH WILL BRING SOME DRIER/WARMER AIR INTO SRN/ERN UTAH EARLY IN THE WEEK. OVER THE NW PORTION OF THE STATE MAY STILL SEE TEMPS NEAR OR A BIT BELOW NORMAL WITH SOME THREAT FOR CONVECTION AS THE SHORTWAVES PASS BY TO THE NORTH. TRULY WARM/DRY CONDITIONS LIKELY 8-10 DAYS OUT AT THE SOONEST. && .AVIATION...A WESTERLY OUTFLOW PASSING THROUGH THE AIRPORT AT THIS TIME IS EXPECTED TO SNAP WINDS TO THE NORTHWEST BY 17Z. NORTHWEST WINDS SHOULD THEN PREVAIL THROUGH THE REMAINDER OF AFTERNOON. RAIN SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE AREA THROUGH THE MORNING HOURS WITH CONTINUED CEILINGS BELOW 7000 FEET AGL. IN ADDITION...ERRATIC AND VARIABLE WINDS ARE POSSIBLE IN THE VICINITY OF ANY SHOWERS OR THUNDERSTORMS. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && MERRILL/CONGER FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Jun 18, 8:00 AM MDT, 5 hours 9 minutes before
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
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 9:36 PM MDT | Areal Flood Advisory | SLC | Salt Lake | 114 min |
| Jun 17, 9:43 PM MDT | Areal Flood Advisory | SLC | Weber | 2 hr |
| Jun 17, 10:14 PM MDT | Flash Flood Warning | SLC | Salt Lake | 3 hr |
Nearby
Severe Thunderstorm Warnings in Utah, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.